Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 18, 2024, 2:28 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2024, 2:28 PM MST (21:28 UTC)
- Expired
- Jul 18, 2024, 5:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 64 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 3618 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174
WGUS55 KVEF 182128
FFWVEF
AZC015-190030-
/O.NEW.KVEF.FF.W.0016.240718T2128Z-240719T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
228 PM PDT Thu Jul 18 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 530 PM MST.
* At 228 PM MST, Doppler radar indicated thunderstorms producing
heavy rain over and near Temple Bar. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Temple Bar Campground and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3588 11438 3608 11435 3610 11433 3608 11431
3606 11431 3606 11430 3605 11429 3605 11427
3603 11427 3602 11425 3602 11421 3603 11417
3587 11426
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM3 follow-up statements
371
WGUS75 KVEF 182224
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
324 PM PDT Thu Jul 18 2024
AZC015-190030-
/O.CON.KVEF.FF.W.0016.000000T0000Z-240719T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
324 PM MST Thu Jul 18 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST THIS
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...
At 324 PM MST, Doppler radar indicated that rain was tapering off
around Temple Bar. However, very heavy rain fell earlier, with radar
estimates up to two inches. Flash flooding is still a concern.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Temple Bar Campground and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3588 11438 3608 11435 3610 11433 3608 11431
3606 11431 3606 11430 3605 11429 3605 11427
3603 11427 3602 11425 3602 11421 3603 11417
3587 11426
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM412
WGUS75 KVEF 182328
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
428 PM PDT Thu Jul 18 2024
AZC015-190030-
/O.CON.KVEF.FF.W.0016.000000T0000Z-240719T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
428 PM MST Thu Jul 18 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST THIS
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...
At 428 PM MST, Doppler radar indicated that rain had ended over
Temple Bar. However, very heavy rain has fallen in the washes which
drain to the Temple Bar access road and marina, so flash flooding is
still a concern.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Temple Bar Campground and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3588 11438 3608 11435 3610 11433 3608 11431
3606 11431 3606 11430 3605 11429 3605 11427
3603 11427 3602 11425 3602 11421 3603 11417
3587 11426
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM056
WGUS75 KVEF 190021
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
521 PM PDT Thu Jul 18 2024
AZC015-190031-
/O.EXP.KVEF.FF.W.0016.000000T0000Z-240719T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
521 PM MST Thu Jul 18 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MST THIS AFTERNOON FOR
WEST CENTRAL MOHAVE COUNTY...
Flooding is no longer expected to pose a threat in the Temple Bar
area. Please continue to heed remaining road closures.
&&
LAT...LON 3588 11438 3608 11435 3610 11433 3608 11431
3606 11431 3606 11430 3605 11429 3605 11427
3603 11427 3602 11425 3602 11421 3603 11417
3587 11426
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:15 PM MST, 13 minutes earlier.
Area forecast discussion, Jul 18, 2:15 PM MST, 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 215 PM PDT Thu Jul 18 2024 .SYNOPSIS...Hot temperatures will continue with temperatures climbing into the weekend. Daily thunderstorm chances will continue as well, especially across the higher terrain, mainly for Mohave County and the southern Great Basin, although there continues a slight chance of thunderstorm activity in the Las Vegas Valley. && .SHORT TERM...Tonight through Sunday Showers and Thunderstorms will diminish after sunset this evening. High pressure drifting westward has and will continue to keep monsoon moisture underneath it. This moisture will keep chances of thunderstorms each afternoon through the weekend for Mohave County and the southern Great Basin. The Las Vegas Valley and areas south and east will see a lesser chance of storms and this clearing will allow for hotter temperatures. An Excessive Heat Warning is in place for the Colorado River zones and Southern Mohave/San Bernardino Counties on Friday, expanding to Las Vegas and the lower elevations of San Bernardino County and Death Valley for Saturday and Sunday. .LONG TERM...Monday through Thursday Monsoon moisture increases Monday across the area, bringing an increased chance for thunderstorms over a larger area, spreading westward to include much of the CWA. PWAT values of 1.5" are possible by Tuesday for Clark County which will make flash flooding a greater concern with storms that do form. Storms are possible each afternoon through the forecast period. On top of the monsoon activity, heat will continue through next week with temperatures 5-10 degrees above normal for this, climatologically the hottest time of the year. A large trough of low pressure will move into the Pacific Northwest later in the week, and may eventually bring some relief from the heat. However, there is uncertainty as to its evolution at this time. As such there is low confidence in its timing and impacts. && .AVIATION...For Harry Reid... Showers and thunderstorms will begin to form in the higher terrain to the west and south of the Las Vegas Valley around 19Z. As thunderstorm activity spreads into the valley, expect strong gusty winds from their direction. The direction will likely favor the southwest due to terrain-driven activity, but could ultimately come from any direction that storms form this afternoon. Shower and thunderstorm chances diminish after sunset, with winds returning to diurnal patterns through the evening and overnight hours. A return of thunderstorms Friday afternoon will begin over the western and southern mountains, with less than 20 percent chance of formation over the terminal. For the rest of southern Nevada, northwestern Arizona, and southeastern California... Thunderstorms expected at and around all TAF sites this afternoon, with best chances between 19Z and 03Z. Expect strong, gusty winds from the direction of storms, particularly near Las Vegas Valley TAF sites and KDAG where gusts over 35 kts will be possible. Winds return to diurnal trends overnight. Shower and thunderstorm chances will return Friday afternoon, with impacts expected at all TAF sites including heavy rain and locally strong wind gusts. && && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Berc AVIATION...Soulat For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 18, 1:24 PM MST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
124 PM PDT Thu Jul 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Flash Flood 1 SSE Sam Boyd Stadium 36.08N 115.01W
07/18/2024 Clark NV Trained Spotter
Trained spotter reports flooding with a
couple of inches flowing in the streets and
water accumulating in backyards.
&&
MSLocal storm report, Jul 18, 1:49 PM MST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
149 PM PDT Thu Jul 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM Tstm Wnd Gst 1 S Sam Boyd Stadium 36.07N 115.02W
07/18/2024 M60 MPH Clark NV Mesonet
North Henderson sensor gusted to 60 mph due
to a nearby thunderstorm at 1310.
&&
VARIANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:05 PM MST | Areal Flood Advisory | VEF | Mohave | 10 min |
| Jul 17, 5:10 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 17, 5:15 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 18, 12:52 AM MST | Excessive Heat Warning | VEF | Mohave | 8 days |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.